Thunderstorm Wind, Kent
- When
- September 4, 7:15 PM EST to 8:10 PM EST
- Where
- Kent County, Countywide
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.100, -75.567
A severe thunderstorm knocked down scattered trees and power lines throughout Kent County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down scattered trees and power lines throughout Kent County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 4, 7:13 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 813 PM EDT TUE SEP 4 2001 WILL SEND OUT AN UPDATE TO CANCEL THE SVR TSTM WATCH ACROSS ALL BUT SRN NJ AND THE NRN DELMARVA. TSRA/S ALONG BOUNDARY CONTINUES TO PUSH S THROUGH SRN PARTS OF THE CWA...AND SHOULD CLEAR OUR AREA WITHIN 1 TO 2 HRS. MOST OF THE CONVECTION HAS WEAKENED WITH LOSS OF SUN...BUT HEAVY RAINFALL MAY CONTINUE TO BE A PROBLEM. KDIX WSR-88D INDICATED AN IMPRESSIVE HOOK ECHO OVER OCEAN COUNTY (WEST OF FORKED RIVER NEAR THE GARDEN STATE PKWY) EARLIER THIS EVENING...WITH KOKX INDICATING GREATER THAN 40KT ROTATIONAL SHEAR ...HOWEVER NO TORNADO REPORTS AS OF YET. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. JAQ
DEZ001-MDZ008-NJZ007>010-012>022-025-026-PAZ060>062-067>071-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EDT TUE SEP 4 2001 ...SEVERE THUNDERSTORM WATCH 708 IN EFFECT UNTIL 900 PM EDT... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA...BERKS...LEHIGH...NORTHAMPTON...CHESTER... MONTGOMERY...BUCKS...DELAWARE...AND PHILADELPHIA. IN NEW JERSEY...WARREN...MORRIS...HUNTERDON...SOMERSET...MIDDLESEX... MERCER...MONMOUTH...OCEAN...BURLINGTON...CAMDEN...GLOUCESTER... SALEM...ATLANTIC...CUMBERLAND...AND THE ADJACENT COASTAL WATERS. IN DELAWARE...NEW CASTLE. IN MARYLAND...CECIL. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON...AND MOVE SOUTHEAST ACROSS THE AREA THROUGH THE EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH HAIL 3/4 INCH OR GREATER...AND WIND GUSTS IN EXCESS OF 58 MPH. THESE THUNDERSTORMS MAY ALSO PRODUCE HEAVY RAINFALL...AND DANGEROUS LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. TUNE TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. SKYWARN ACTIVATION IS REQUESTED. JAQ
NJZ001-007-PAZ055-062-042115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 315 PM EDT TUE SEP 4 2001 ...HEAVY RAIN IN NORTHEAST PENNSYLVANIA... THUNDERSTORMS WERE MOVING ACROSS MONROE COUNTY IN NORTHEAST PENNSYLVANIA AND PRODUCING HEAVY RAIN. SOME FLOODING WAS REPORTED NEAR HIGHWAYS 80 AND 380 NEAR POCONO PINES. THE STORMS PRODUCING THE RAIN WILL MOVE OUT OF THE AREA WITHIN THE NEXT 30 MINUTES. THE STORMS WILL THEN MOVE INTO NORTHAMPTON AND WARREN COUNTIES BEFORE 330 PM. MOTORISTS ARE ADVISED NOT TO DRIVE ACROSS FLOODED HIGHWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT. EBERWINE
NJZ007>009-PAZ062-042200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 PM EDT TUE SEP 4 2001 ...HEAVY RAINFALL OVER PARTS OF EAST CENTRAL PENNSYLVANIA AND NORTHWEST NEW JERSEY... AT 410 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM WITH VERY HEAVY RAINFALL OVER EASTERN NORTHAMPTON COUNTY. IN PARTICULAR...RADAR IS SHOWING RAINFALL RATES OF UP TO 2 INCHES PER HOUR JUST SOUTHEAST OF BANGOR. AS THIS THUNDERSTORM MOVES EAST DURING THE NEXT HOUR OR SO...HEAVY RAINFALL IS EXPECTED TO SPREAD INTO PARTS OF WARREN...HUNTERDON AND MORRIS COUNTIES. WITH THIS MUCH RAIN...LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. IN ADDITION...PONDING OF WATER ON ROADWAYS MAY MAKE DRIVING HAZARDOUS. DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS...THE WATER MAY BE DEEPER THAN YOU THINK. JAQ
DEZ001-MDZ008-NJZ016-050000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 605 PM EDT TUE SEP 4 2001 ...HEAVY RAINFALL OVER EXTREME NORTHERN DELMARVA AND EXTREME SOUTHWEST NEW JERSEY... AT 610 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SOUTH INTO CECIL...NEW CASTLE...AND SALEM COUNTIES. RADAR ESTIMATES RAINFALL RATES UP TO 1.5 INCHES PER HOUR WITH THESE THUNDERSTORMS...WHICH IS ENOUGH TO CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. IN ADDITION...PONDING OF WATER ON ROADWAYS MAY MAKE DRIVING HAZARDOUS. DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS...THE WATER MAY BE DEEPER THAN YOU THINK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. JAQ
DEZ001-MDZ008-NJZ016-050000- SPECIAL WEATHER STATEMENT...CORRECTED TIME NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 613 PM EDT TUE SEP 4 2001 ...HEAVY RAINFALL OVER EXTREME NORTHERN DELMARVA AND EXTREME SOUTHWEST NEW JERSEY... AT 610 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SOUTH INTO CECIL...NEW CASTLE...AND SALEM COUNTIES. RADAR ESTIMATES RAINFALL RATES UP TO 1.5 INCHES PER HOUR WITH THESE THUNDERSTORMS...WHICH IS ENOUGH TO CAUSE LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS. IN ADDITION...PONDING OF WATER ON ROADWAYS MAY MAKE DRIVING HAZARDOUS. DO NOT ATTEMPT TO CROSS WATER COVERED ROADWAYS...THE WATER MAY BE DEEPER THAN YOU THINK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. JAQ
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2001Every state in 2001This day in weather historyWarnings in Delaware, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268867.